It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • Have a question about florinef discontinuation

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-28-2008, 11:59 PM   #1
    kmatthew
    Veteran
    (female)
     
    kmatthew's Avatar
     
    Join Date: Oct 2006
    Location: Houston, Texas USA
    Posts: 329
    kmatthew HB User
    Have a question about florinef discontinuation

    I am on my second round of kidney stones in 5 weeks. (had some tests today no results yet)

    In the meantime, I have been taking 30mg of cortef and .1 of florinef for a year. I have been having swelling issues off and on, but lately since the kidney stones have flared adn the swelling has been awful.
    Really bad in the ankles and legs.
    Blood pressure is great 110/60
    My Endo wants me to taper off of the florinef. I am scared.
    It was such a long road to feel better. I am not dizzy anymore etc.
    I have to start with one every other day for two weeks then one day on two off for another two weeks.
    Anyone out there have to discontinue use of florinef and did you do ok.
    I am just scared to mess with it, but I am really swollen. Just not sure what the cause is.

    Last edited by kmatthew; 03-29-2008 at 12:00 AM.

     
    Sponsors Lightbulb
       
    Old 03-29-2008, 09:21 AM   #2
    gettin' better
    Senior Member
    (female)
     
    gettin' better's Avatar
     
    Join Date: Aug 2003
    Location: California, USA
    Posts: 142
    gettin' better HB User
    Re: Have a question about florinef discontinuation

    I took .1 Florinef for over a year after I was first diagnosed with secondary Addison's. Because it was secondary, I began to question whether or not I needed the Florinef. Finally, my endo said I could try going without it. His instructions were to check my blood pressure often to be sure it wasn't dropping, and to watch for other signs that I still needed the Florinef. I did not taper off, but just stopped taking it, and I was completely fine. That was almost four years ago, and I haven't needed it. I am assuming you have secondary -- as opposed to primary -- Addison's Disease. You probably need the Florinef if you are primary. Good luck!

    Karen

     
    Old 03-29-2008, 09:24 AM   #3
    kmatthew
    Veteran
    (female)
     
    kmatthew's Avatar
     
    Join Date: Oct 2006
    Location: Houston, Texas USA
    Posts: 329
    kmatthew HB User
    Re: Have a question about florinef discontinuation

    I am assuming that I am secondary. My cortisol numbers are caused from the adrenal glands but the antibody test came back negative.
    I am on my taper off schedule today. Hopefully it will go ok.
    I too am worried that I may not need all of what I am on, but I get so dizzy whenever they try to take it down.

    Did you have any lightheadness when you stopped taking the florinef

     
    Old 03-29-2008, 09:27 AM   #4
    gettin' better
    Senior Member
    (female)
     
    gettin' better's Avatar
     
    Join Date: Aug 2003
    Location: California, USA
    Posts: 142
    gettin' better HB User
    Re: Have a question about florinef discontinuation

    No, I didn't. I was just fine. Hope you will be, too!

     
    Old 03-29-2008, 03:08 PM   #5
    kmatthew
    Veteran
    (female)
     
    kmatthew's Avatar
     
    Join Date: Oct 2006
    Location: Houston, Texas USA
    Posts: 329
    kmatthew HB User
    Re: Have a question about florinef discontinuation

    Well day one is almost over and i am not dizzy, but I have noticed a mood problem. Very touchy. Hopefully this will pass.

     
    Old 03-29-2008, 09:24 PM   #6
    cloud2
    Member
    (male)
     
    cloud2's Avatar
     
    Join Date: Mar 2007
    Location: Dallas, TX, USA
    Posts: 72
    cloud2 HB User
    Re: Have a question about florinef discontinuation

    I've pulled way back on florinef in the last 2 months. I've been taking between 0.15 and 0.25 for almost 2 years now. When I took an IV that contained glycyrrhizinate, my BP skyrocketed (to normal - haha). So, with my MD's approval, I pulled back on the Florinef, to 0.05. Since stopping the IVs, I've supplemented with oral licorice root and am able to maintain a 107/74 BP continuing at 0.05 Florinef. The plus side is... the 10-15 lbs I picked up going from 0.1 to 0.2, and was impossible to lose... dropped off in 3 weeks! Gotta find one with glycyrrhizinate (i.e. non-deglycyrrhizinated), or you don't get the active ingredient you need. Also, I switched brands and my BP plummeted, so I went back to the original brand (can we name brands on this board?)

    p.s. my guess is that this means my adrenals can be coaxed into doing what they're supposed to, which we'd given up hope for. My MD and I had landed on a dx of primary, but I'm second-guessing that now... should I?

    Last edited by cloud2; 03-29-2008 at 11:03 PM. Reason: forgot part about primary/secondary

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    what symptoms did Florinef clear up for you? sue1234 Addison's Disease 3 03-03-2009 02:40 PM
    What is Florinef supposed to do? one2wonder Addison's Disease 2 01-20-2009 06:06 AM
    Do I have Adrenal insufficiency??? I'm desperate for an answer. mlforestp Addison's Disease 9 10-22-2008 11:10 PM
    POTS and florinef.. could use some help sam78 Addison's Disease 27 05-19-2008 04:14 PM
    Is Florinet Usually Prescribed In AD Pam44 Addison's Disease 2 04-28-2008 08:04 AM
    I have recently been diagnosed with Addisons Diane44 Addison's Disease 35 02-16-2008 07:37 PM
    Question about swelling in the hands kmatthew Addison's Disease 5 12-19-2006 09:13 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:38 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!